Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking sythroid. Can I take oxy elite pro for weight loss?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I have no thyroid and take sythroid 75 mcg daily... Can i take oxy elite pro to shed a few pounds.
Posted Sat, 30 Mar 2013 in Weight Loss
Answered by Dr. Das Arindam 42 minutes later

Thank you for posting a query.

Look, the drug you mentioned is known to be a new and nonofficial remedy for weight loss.

The drug contains some ingredients which are known to increase the thyroid hormone levels (T3 and T4) in blood. So, here comes the problem and point of concern.

You have told that you are taking synthyroid and you do not have thyroid. When you are taking thyroid supplements, then you are suffering from hypothyroidism. You were diagnosed as hypothyroid in past. It means, that you will have hypothyroidism for rest of your life.

A normal thyroid function test does not indicate that you do not have hypothyroidism. It indicates that you have to continue the medication as you are taking right now.

As you are taking 75 mcg of thyroid hormone supplement, there will be high chance to get an event of hyperthyroidism. Because of the dual effect of the Oxy elite pro and synthyroid.

From this point of view, you are not advised to go for oxy elite pro. If you want to take that drug after knowing all the possible side effects, you have to be under supervision of a medical practitioner.

So, think about it before starting this drug.

Moreover, to take this drug, you have to get clearance from your general physician. You cannot use my opinion as a clearance. You have to consult with your family physician.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor